Alert archive / Virginia / Wind Advisories in 2020

Wind Advisory 4, NWS Baltimore/Washington

January 15, 20208 counties in West Virginia; Allegany County, Frederick County, Washington County, Maryland; 19 counties in Virginia

NWS Baltimore/Washington issued this wind advisory at Jan 15, 2020, 2:50 PM EST for 8 counties in West Virginia; Allegany County, Frederick County, Washington County, Maryland; 19 counties in Virginia. It took effect at Jan 16, 2020, 4:36 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 15, 2020, 2:50 PM EST (19:50 UTC)
In effect from
Jan 16, 2020, 4:36 AM EST
Expired
Jan 16, 2020, 1:15 PM EST
In force
9 hr
Issued by
NWS Baltimore/Washington
All 30 counties

Allegany County, MD, Frederick County, MD, Washington County, MD, Albemarle County, VA, Amherst County, VA, Augusta County, VA, City of Harrisonburg, VA, City of Staunton, VA, City of Waynesboro, VA, City of Winchester, VA, Clarke County, VA, Frederick County, VA, Greene County, VA, Highland County, VA, Madison County, VA, Nelson County, VA, Page County, VA, Rappahannock County, VA, Rockbridge County, VA, Rockingham County, VA, Shenandoah County, VA, Warren County, VA, Berkeley County, WV, Grant County, WV, Hampshire County, WV, Hardy County, WV, Jefferson County, WV, Mineral County, WV, Morgan County, WV, Pendleton County, WV

The radar

The Sterling radar (KLWX), 99 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 7.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2020-01-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2020-01-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1454 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

468 
WWUS71 KLWX 151950
NPWLWX

URGENT - WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
250 PM EST Wed Jan 15 2020

MDZ003-004-501-502-VAZ025>031-503-504-507-508-WVZ050>053-055-
501>506-160400-
/O.NEW.KLWX.WI.Y.0004.200116T1400Z-200116T2300Z/
Washington-Frederick MD-Extreme Western Allegany-
Central and Eastern Allegany-Augusta-Rockingham-Shenandoah-
Frederick VA-Page-Warren-Clarke-Western Highland-Eastern Highland-
Northern Virginia Blue Ridge-Central Virginia Blue Ridge-
Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant-
Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
Including the cities of Hagerstown, Frederick, Ballenger Creek, 
Frostburg, Cumberland, Staunton, Waynesboro, Stuarts Draft, 
Harrisonburg, Strasburg, Woodstock, Mount Jackson, New Market, 
Winchester, Luray, Shenandoah, Stanley, Front Royal, Berryville, 
Hightown, Monterey, Big Meadows, Wintergreen, Romney, Paw Paw, 
Martinsburg, Charles Town, Shepherdstown, Moorefield, Bayard, 
Mount Storm, Petersburg, Elk Garden, Antioch, Keyser, New Creek, 
Ridgeville, Russelldale, Headsville, Fort Ashby, Riverton, 
Brandywine, Franklin, Oak Flat, Ruddle, and Sugar Grove
250 PM EST Wed Jan 15 2020

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM EST THURSDAY...

* WHAT...Northwest winds 20 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of north central and western Maryland, 
  central, northwest and western Virginia and eastern and 
  panhandle West Virginia.

* WHEN...From 9 AM to 6 PM EST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
4 follow-up statements
629 
WWUS71 KLWX 160233
NPWLWX

URGENT - WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
933 PM EST Wed Jan 15 2020

MDZ003-004-501-502-VAZ025>031-503-504-507-508-WVZ050>053-055-
501>506-161045-
/O.CON.KLWX.WI.Y.0004.200116T1400Z-200116T2300Z/
Washington-Frederick MD-Extreme Western Allegany-
Central and Eastern Allegany-Augusta-Rockingham-Shenandoah-
Frederick VA-Page-Warren-Clarke-Western Highland-Eastern Highland-
Northern Virginia Blue Ridge-Central Virginia Blue Ridge-
Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant-
Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
Including the cities of Hagerstown, Frederick, Ballenger Creek, 
Frostburg, Cumberland, Staunton, Waynesboro, Stuarts Draft, 
Harrisonburg, Strasburg, Woodstock, Mount Jackson, New Market, 
Winchester, Luray, Shenandoah, Stanley, Front Royal, Berryville, 
Hightown, Monterey, Big Meadows, Wintergreen, Romney, Paw Paw, 
Martinsburg, Charles Town, Shepherdstown, Moorefield, Bayard, 
Mount Storm, Petersburg, Elk Garden, Antioch, Keyser, New Creek, 
Ridgeville, Russelldale, Headsville, Fort Ashby, Riverton, 
Brandywine, Franklin, Oak Flat, Ruddle, and Sugar Grove
933 PM EST Wed Jan 15 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM EST
THURSDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph
  expected. The highest winds are most likely over elevations
  above 1500 feet.

* WHERE...Portions of northern and western Maryland, eastern West
  Virginia and northwestern Virginia.

* WHEN...From 9 AM to 6 PM EST Thursday. The strongest and most
  widespread gusts are most likely between noon and 5 PM.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down. A few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

DHOF
684 
WWUS71 KLWX 160936
NPWLWX

URGENT - WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
436 AM EST Thu Jan 16 2020

MDZ501-502-VAZ503-504-507-508-WVZ501>506-161745-
/O.EXT.KLWX.WI.Y.0004.200116T0936Z-200116T2300Z/
Extreme Western Allegany-Central and Eastern Allegany-
Western Highland-Eastern Highland-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Western Grant-Eastern Grant-
Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
Including the cities of Frostburg, Cumberland, Hightown, 
Monterey, Big Meadows, Wintergreen, Bayard, Mount Storm, 
Petersburg, Elk Garden, Antioch, Keyser, New Creek, Ridgeville, 
Russelldale, Headsville, Fort Ashby, Riverton, Brandywine, 
Franklin, Oak Flat, Ruddle, and Sugar Grove
436 AM EST Thu Jan 16 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS EVENING...

* WHAT...West winds becoming northwest 20 to 30 mph with gusts up
  to 50 mph expected. 

* WHERE...western and eastern Allegany County in Maryland, western
  and eastern Mineral and Grant Counties in West Virginia, western
  and eastern Highland County in Virginia, and the northern and
  central Blue Ridge Mountains in Virginia. 

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down. A few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MDZ003-004-VAZ027-028-030-031-WVZ050>053-055-161745-
/O.CON.KLWX.WI.Y.0004.200116T1400Z-200116T2300Z/
Washington-Frederick MD-Shenandoah-Frederick VA-Warren-Clarke-
Hampshire-Morgan-Berkeley-Jefferson-Hardy-
Including the cities of Hagerstown, Frederick, Ballenger Creek, 
Strasburg, Woodstock, Mount Jackson, New Market, Winchester, 
Front Royal, Berryville, Romney, Paw Paw, Martinsburg, 
Charles Town, Shepherdstown, and Moorefield
436 AM EST Thu Jan 16 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
EST THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph
  expected.

* WHERE...Portions of eastern West Virginia, the northern
  Shenandoah Valley of Virginia, and Washington and Frederick
  Counties in northern Maryland. 

* WHEN...From 9 AM to 6 PM EST Thursday. The strongest and most 
  widespread gusts are most likely between noon and 5 PM.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down. A few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

VAZ025-026-029-161745-
/O.CON.KLWX.WI.Y.0004.200116T1400Z-200116T2300Z/
Augusta-Rockingham-Page-
Including the cities of Staunton, Waynesboro, Stuarts Draft, 
Harrisonburg, Luray, Shenandoah, and Stanley
436 AM EST Thu Jan 16 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
EST THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph
  expected. 

* WHERE...the central Shenandoah Valley of Virginia. 

* WHEN...From 9 AM to 6 PM EST Thursday. The strongest and most 
  widespread gusts are most likely between noon and 5 PM.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down. A few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
566 
WWUS71 KLWX 161445
NPWLWX

URGENT - WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
945 AM EST Thu Jan 16 2020

MDZ003-004-VAZ027-028-030-031-WVZ050>053-055-162245-
/O.CON.KLWX.WI.Y.0004.000000T0000Z-200116T2300Z/
Washington-Frederick MD-Shenandoah-Frederick VA-Warren-Clarke-
Hampshire-Morgan-Berkeley-Jefferson-Hardy-
Including the cities of Hagerstown, Frederick, Ballenger Creek, 
Strasburg, Woodstock, Mount Jackson, New Market, Winchester, 
Front Royal, Berryville, Romney, Paw Paw, Martinsburg, 
Charles Town, Shepherdstown, and Moorefield
945 AM EST Thu Jan 16 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of eastern West Virginia, the northern 
  Shenandoah Valley of Virginia, and Washington and Frederick 
  Counties in northern Maryland.

* WHEN...Until 6 PM EST this evening. The strongest and most 
  widespread gusts are most likely between noon and 5 PM.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down. A few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

VAZ025-026-029-162245-
/O.CON.KLWX.WI.Y.0004.000000T0000Z-200116T2300Z/
Augusta-Rockingham-Page-
Including the cities of Staunton, Waynesboro, Stuarts Draft, 
Harrisonburg, Luray, Shenandoah, and Stanley
945 AM EST Thu Jan 16 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...The central Shenandoah Valley of Virginia.

* WHEN...Until 6 PM EST this evening. The strongest and most 
  widespread gusts are most likely between noon and 5 PM.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down. A few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MDZ501-502-VAZ503-504-507-508-WVZ501>506-162245-
/O.CON.KLWX.WI.Y.0004.000000T0000Z-200116T2300Z/
Extreme Western Allegany-Central and Eastern Allegany-
Western Highland-Eastern Highland-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Western Grant-Eastern Grant-
Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
Including the cities of Frostburg, Cumberland, Hightown, 
Monterey, Big Meadows, Wintergreen, Bayard, Mount Storm, 
Petersburg, Elk Garden, Antioch, Keyser, New Creek, Ridgeville, 
Russelldale, Headsville, Fort Ashby, Riverton, Brandywine, 
Franklin, Oak Flat, Ruddle, and Sugar Grove
945 AM EST Thu Jan 16 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

* WHAT...West winds becoming northwest 20 to 30 mph with gusts 
  up to 50 mph expected.

* WHERE...Western and eastern Allegany County in Maryland, 
  western and eastern Mineral and Grant Counties in West 
  Virginia, western and eastern Highland County in Virginia, and 
  the northern and central Blue Ridge Mountains in Virginia.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down. A few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
140 
WWUS71 KLWX 161815
NPWLWX

URGENT - WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
115 PM EST Thu Jan 16 2020

MDZ003-004-501-502-VAZ025>031-503-504-507-508-WVZ050>053-055-
501>506-161915-
/O.CAN.KLWX.WI.Y.0004.000000T0000Z-200116T2300Z/
Washington-Frederick MD-Extreme Western Allegany-
Central and Eastern Allegany-Augusta-Rockingham-Shenandoah-
Frederick VA-Page-Warren-Clarke-Western Highland-Eastern Highland-
Northern Virginia Blue Ridge-Central Virginia Blue Ridge-
Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant-
Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
Including the cities of Hagerstown, Frederick, Ballenger Creek, 
Frostburg, Cumberland, Staunton, Waynesboro, Stuarts Draft, 
Harrisonburg, Strasburg, Woodstock, Mount Jackson, New Market, 
Winchester, Luray, Shenandoah, Stanley, Front Royal, Berryville, 
Hightown, Monterey, Big Meadows, Wintergreen, Romney, Paw Paw, 
Martinsburg, Charles Town, Shepherdstown, Moorefield, Bayard, 
Mount Storm, Petersburg, Elk Garden, Antioch, Keyser, New Creek, 
Ridgeville, Russelldale, Headsville, Fort Ashby, Riverton, 
Brandywine, Franklin, Oak Flat, Ruddle, and Sugar Grove
115 PM EST Thu Jan 16 2020

...WIND ADVISORY IS CANCELLED...

While it will remain windy into the early evening hours, wind
gusts are expected to remain in the 35 to 40 mph range which is
below the wind advisory criteria.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this wind advisory went out at Jan 15, 10:28 AM EST, 4 hours 22 minutes earlier.

Area forecast discussion, Jan 15, 10:28 AM EST, 4 hours 22 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
1028 AM EST Wed Jan 15 2020

.SYNOPSIS...
Weak high pressure will move offshore this afternoon. Low
pressure will move across the southern Great Lakes into the
northeast through tonight bringing a strong cold front across
the Mid- Atlantic. Strong Arctic high pressure will build across
the Saint Lawrence River Valley Thursday night into Friday,
then move offshore of New England Saturday as strong low
pressure again moves from the Great Lakes toward New England.
Another Arctic high will follow for early next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
Areas of fog are breaking up across the northern Shenandoah
Valley and eastern parts of the Virginia Piedmont. A stationary
front remains stalled to our south near the NC/VA border.
Meanwhile, an area of surface low pressure forming over the
central Great Plains will quickly move east into the Ohio River
Valley through the day as an upper- level trough ejects out of
the northern Plains into the Great Lakes. As surface high
pressure over our area moves offshore ahead of the approaching
cold front associated with this low, the aforementioned
stationary boundary may slip northward into southern portions of
our forecast area. This may lead to some isolated showers over
central Virginia. The cold front itself will not push through
until this evening, though. The best chance for precipitation
lies along/west of the Allegheny Front. Thinking it will just be
too dry east of there to get much of anything. Some showers in
northern Maryland can't be ruled out, in association with the
warm front, but again, seems like a low probability at this
time.

The southerly flow ahead of the approaching cold front will allow
for warmer than normal temperatures with highs into the mid to
upper 50s across the region this afternoon. Lows tonight remain
above normal as the cold air advection doesn't really kick in
until closer to Thursday morning. Overnight lows will only drop
into the 40s (except 20s/30s at higher elevations).

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY/...
Behind the front, some upslope snow showers are expected into
Thursday morning along/west of the Allegheny Front. These will
likely not amount to much accumulation, though, as forecast
soundings seems to suggest that moisture in the DGZ is rather
unimpressive. Also, the primary lifting region is below the DGZ.

The bigger story Thursday will be the winds. A strong high pressure
will be building in from the west (near 1050mb), with a
strengthening low pressure system to the northeast. As the pressure
gradient tightens, expect winds to increase throughout the day after
sunrise. Guidance has some pretty strong winds across the northern
tier of the CWA, and of course over the higher elevations of the
Allegheny Front and especially the Blue Ridge. Winds could
approach Wind Advisory criteria, but not confident enough at
this point given the fact this is still late third into early
fourth period (24 to 36 hours in the future).

Temperatures will be cooler on Thursday as well, with highs only in
the 40s. This is still above normal for mid-January, but will feel
much colder given the winds and how warm it's been recently.

Strong high pressure then builds to our north on Friday, with
significantly colder temperatures expected. Highs on Friday may
only reach the low to mid 30s. Dry weather is expected through
Friday evening. Winds will continue to be gusty early in the
day, but will be tapering off throughout the afternoon (will
not be as strong as Thursday, though).

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
Strong low pressure developing over the central Mississippi
River Valley will move eastward across the southern Great Lakes
and eventually into New England late Friday night through
Saturday night. Guidance has come into decent agreement with the
onset of precipitation just before daybreak near the mountains,
to around mid morning near I-95 as lift via warm air advection
increases ahead of the approaching low.

Cold and very dry air will result in surface wet bulb
temperatures well below freezing. Initially, the entire column
should be cold enough for mostly snow at the onset Saturday
morning. Increasing southerly flow (especially just above the
surface) will warm temperatures through the day and into the
evening, changing precipitation to rain east of the Blue Ridge
into the I-95 corridor. The strongest lift appears aimed at
eastern West Virginia and northern Maryland as well as far
northwestern Virginia. As such, this is where the most
precipitation is expected, and subsequently the most wintry
precipitation given this is where the coldest surface temps will
be observed as well.

Notably, with the high to the north departing to the east, cold
air damming may not be very strong. However, given the very low
wet bulbs at the start of the event, colder ground temperatures
and steady winds of around 10-15 MPH coupled with steady light
to moderate precipitation rates, the stage could be set for an
efficient accretion of freezing rain for a time over parts of
eastern West Virginia, the far northern Shenandoah Valley and
parts of western/north-central Maryland.

Was conservative on snow totals given quickly warming temps
aloft, though a few areas along the PA border could see a quick
burst Saturday morning.

Conditions clear and cool once again Sunday into early next week
as another Arctic high pressure builds in from the west.

&&

.AVIATION /16Z WEDNESDAY THROUGH SUNDAY/...
CIGs and VSBYs continue to improve across the region. VFR
conditions have returned. Some lower clouds try to work their
way into the region though later this evening/tonight ahead of
an approaching cold front. Once that clears, though, VFR returns
later tonight.

VFR conditions expected Thursday and Thursday night. Winds
shifting northwest behind a cold front and increasing to 15 to
20 knots, with gusts of 30 to as high as 40 knots.

VFR conditions are expected to continue through Friday along with
gusty winds continuing during the day. IFR likely returns
Saturday with wintry precip ahead of approaching low pressure.

&&

.MARINE...
Some fog is clearing across the waters. No additional marine
threats this afternoon.

After a cold front passes Wednesday evening, Small Craft Advisories
likely Thursday and Thursday night with Gale Warnings possible.
Though will be a little tough to mix down, given the warmer air
temperatures compared to the water temperatures. As temperatures
decrease in the afternoon/evening though, that would be the best
shot for Gale conditions. Not confident enough at this point to go
one way or the other, so will wait for better confidence before
issuing any headlines for this period.

Winds increase out of the south Saturday ahead of low pressure.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...None.

&&

SYNOPSIS...DHOF
NEAR TERM...KLW/CJL
SHORT TERM...CJL
LONG TERM...DHOF
AVIATION...KLW/DHOF
MARINE...KLW/DHOF
Hazardous weather outlook, Jan 15, 10:11 AM EST, 4 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
1011 AM EST Wed Jan 15 2020

ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-161000-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Southern Baltimore-Prince Georges-
Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford-
Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
1011 AM EST Wed Jan 15 2020

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and adjacent counties in
central Maryland and northern Virginia as well as the District of
Columbia.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

There is a slight winter storm threat Saturday. If the threat
materializes, it may result in travel disruptions.

A Gale Warning may be needed Thursday and Thursday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-161000-
Washington-Frederick MD-Carroll-Northern Baltimore-
Extreme Western Allegany-Central and Eastern Allegany-
Northwest Montgomery-Central and Southeast Montgomery-
Northwest Howard-Central and Southeast Howard-Northwest Harford-
Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-
Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Highland-
Eastern Highland-Western Loudoun-Eastern Loudoun-
Northern Virginia Blue Ridge-Central Virginia Blue Ridge-
Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant-
Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
1011 AM EST Wed Jan 15 2020

This Hazardous Weather Outlook is for eastern West Virginia,
northern and central Virginia, and central and western Maryland
with the exception of Garrett County.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Isolated wind damage due to wind gusts around 50 MPH is possible
Thursday over eastern West Virginia, northern Maryland and
northwestern Virginia.

There is a slight winter storm threat for late Friday night into
Saturday. If the threat materializes, it may result in travel
disruptions.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 10:41 PM ESTDense Fog AdvisoryLWXBerkeley, Jefferson, Morgan10 hr
Jan 15, 9:26 AM ESTDense Fog AdvisoryLWXBerkeley, Jefferson34 min
Jan 15, 2:41 PM ESTGale WarningLWX33 hr
Jan 15, 2:41 PM ESTSmall Craft AdvisoryLWX51 hr

Nearby

Wind Advisories in Virginia, 2020Wind Advisories in West Virginia, 2020Wind Advisories in Maryland, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.